Wyoming, 2008

Hail and Damaging Winds in Wyoming, August 5, 2008

August 5, 2008 · NWS UNR · 3 events in 1 county or zone

A severe thunderstorm produced large hail and strong wind gusts around Sundance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A severe thunderstorm produced large hail and strong wind gusts around Sundance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 5, 12:40 PM MST, 11 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 12:40 PM MST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
140 PM MDT TUE AUG 5 2008

.DISCUSSION...WATER VAPOR SHOWS STRONG SHORT WAVE MOVING SEWD ACRS
SRN SASK EARLY THIS AFTN...WHICH IS HELPING DRAW THE MONSOONAL
MOISTURE PLUME NORTHWARD THRU ID/WY. AT THE SFC...BROAD HIGH IS
LOCATED OVER THE NRN PLAINS WITH RETURN FLOW ACRS ERN WY AND FAR WRN
SD. MAIN FCST CONCERN WILL PCPN CHANCES TONIGHT AS UPR WAVE MOVES
THRU THE NRN PLAINS.

THRU TONIGHT...SELY BL FLOW WILL RESULT IN MLCAPES APPROACHING
2000J/KG ACRS FAR SWRN SD AND NERN WY BY LATE THIS AFTN. AS
AFOREMENTIONED SHORT WAVE MOVES INTO ERN MT...LARGE SCALE ASCENT
WILL PROVIDE LIFT NECESSARY FOR TSTMS TO DEVELOP ACRS OUR FAR WRN
ZONES LATE THIS AFTN. AS SELY BL FLOW INCREASES EVEN MORE INTO THE
EVE HOURS...SHEAR WILL BE QUITE SUFFICIENT FOR SUPERCELLS GENERALLY
WEST OF THE BLKHLS. AS SHORT WAVE CONTINUES ITS SEWD MOVEMENT INTO
THE WRN DAKOTAS OVERNIGHT...EXPECT A CLUSTER OF STORMS POSSIBLE
FORMING INTO AN MCS TO MOVE ACRS WRN SD. PRECIPITABLE WATERS
GENERALLY ABOVE 125% OF NORMAL COULD LEAD TO LOCALLY HEAVY RAINS IN
SPOTS.

WED...CONVECTION COULD STILL BE ONGOING IN THE MRNG ACRS SCNTRL SD
BEFORE SHORT WAVE EXITS THE AREA. CDFNT SINKING SWD INTO THE NRN
PLAINS BEHIND THE WAVE WILL ALLOW COOLER AIR TO FILTER IN. BEST
CHANCE FOR STORMS WILL BE ACRS THE SRN HALF OF ZONES WHERE BEST
INSTABILITY LIES...BUT ENTIRE AREA SHOULD DRY OUT WED EVE AS SFC
HIGH SETTLES INTO THE NRN PLAINS.

THU...SFC HIGH WILL SHIFT EWD INTO THE UPR MIDWEST WITH RETURN FLOW
ACRS OUR WRN ZONES...WHERE BEST CHC FOR AFTN/EVE CONVECTION WILL
ALSO PREVAIL.

EXTENDED...AN UPPER LEVEL RIDGE FRIDAY OVER THE EAST SLOPES OF THE
ROCKIES WILL SHIFT INTO THE CENTRAL US FOR THE WEEKEND...AND THEN
FLATTEN EARLY NEXT WEEK. IT HAD LOOKED LIKE THE WEEKEND COULD BE
MAINLY DRY...BUT NOW RMOP/ECMWF/GFS SUGGEST WEAKNESSES ROTATING
THROUGH RIDGE WILL BE ENOUGH TO SUPPORT SMALL CHANCES FOR TSRA EACH
DAY. TEMPERATURES WILL BE NEAR NORMAL.

&&

.AVIATION...VFR CONDITIONS LATE THIS AFTERNOON WILL GIVE WAY TO
CONVECTIVE ACTIVITY OVER MT/WY THIS EVENING...WHICH MAY TURN INTO A
COMPLEX TONIGHT AS IT MOVES ACROSS PORTIONS OF THE DAKOTAS.
LOCALIZED MVFR CIGS/VSBYS DUE TO THE STORMS ARE EXPECTED...WITH A
POTENTIAL MVFR SC DECK BEHIND THE OUTFLOW IN SD THAT DEVELOPS AND
MOVES EAST OF THE CWA.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&

JOHNSON/HELGESON
Hazardous weather outlook, Aug 5, 10:48 AM MST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1148 AM MDT TUE AUG 5 2008

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1148 AM MDT (1248 PM CDT) TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH NORTHEASTERN WYOMING
LATE THIS AFTERNOON AND EVENING...THEN MOVE ACROSS WESTERN SOUTH
DAKOTA TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BE SEVERE LATE THIS AFTERNOON AND EVENING...PRIMARILY ACROSS
NORTHEASTERN WYOMING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE
MAIN THREATS. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...ESPECIALLY AS THE STORMS MOVE ACROSS THE
BLACK HILLS REGION LATER THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING FOR NORTHEAST WYOMING...AND MUCH OF WESTERN AND SOUTH
CENTRAL SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE...PARTICULARLY OVER FAR SOUTHWEST SOUTH
DAKOTA NEAR THE NEBRASKA BORDER. LARGE HAIL AND DAMAGING WIND GUSTS
WILL BE THE MAIN THREATS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
VARIOUS PARTS OF THE AREA FROM THURSDAY THROUGH SATURDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

In the hours before

Local storm report, Aug 5, 8:27 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
927 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     LIGHTNING        4 ENE STURGIS           44.43N 103.44W
08/05/2008                   MEADE              SD   PUBLIC

            *** 3 INJ *** LIGHTNING STRUCK THREE PEOPLE AT THE
            GLENCOE CAMP RESORT TICKET BOOTH.

&&

CALDERON
Local storm report, Aug 5, 9:37 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1037 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     8 S WALL                43.88N 102.24W
08/05/2008  M66 MPH          PENNINGTON         SD   MESONET

            MEASURED BY PINNACLES RAWS SITE.

0820 PM     TSTM WND GST     2 S RAPID CITY          44.05N 103.23W
08/05/2008  M59 MPH          PENNINGTON         SD   BROADCAST MEDIA

            MEASURED BY KELO TV MESONET ON SOUTH SIDE OF RAPID CITY
            NEAR FAIRMONT STREET.

&&

BUNKERS
Special weather statement, Aug 5, 9:54 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1054 PM MDT TUE AUG 5 2008

SDZ012-024-025-028-072-073-WYZ056-057-071-060600-
BUTTE-CENTRAL BLACK HILLS-NORTHEASTERN CROOK-NORTHERN BLACK HILLS-
NORTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-WESTERN CROOK-WYOMING BLACK HILLS-
1054 PM MDT TUE AUG 5 2008

...THUNDERSTORMS DEVELOPING OVER THE NORTHERN BLACK HILLS...

AT 1050 PM MDT...THUNDERSTORMS WERE DEVELOPING OVER THE NORTHERN
BLACK HILLS...AND MOVING SLOWLY SOUTHEAST. THESE STORMS WILL BE
CAPABLE OF PRODUCING PEA TO MARBLE HAIL...OCCASIONAL LIGHTNING...
AND BRIEF HEAVY RAINS. AREAS AFFECTED INCLUDE SPEARFISH...LEAD...
DEADWOOD...AND STURGIS.

BUNKERS
Local storm report, Aug 5, 9:59 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1059 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             8 NW ROCKYPOINT         44.99N 105.20W
08/05/2008  M1.00 INCH       CAMPBELL           WY   TRAINED SPOTTER

            71 MPH RECORDED WIND. VEGITATION SREADED. 20 FT FLAG POLE
            BLOWN AWAY.

0620 PM     HAIL             4 W SPEARFISH           44.50N 103.94W
08/05/2008  M1.75 INCH       LAWRENCE           SD   PUBLIC

            RECIEVED GOLFBALL SIZE HAIL AND 4.00 RAINFALL. HOUSE HAD
            3 WINDOWS BROKEN BY HAIL. REPORT REWCIEVED FROM COOP 8 W.

0620 PM     HAIL             6 W SPEARFISH           44.50N 103.98W
08/05/2008  M1.75 INCH       LAWRENCE           SD   PUBLIC

            GOLFBALL SIZE HAIL. WIND EQUIPMENT BROKE AT 65 MPH. 2
            BROKEN WINDOWS IN HOUSE. 4 INCH RAIN GAUGE OVERRAN.
            REPORT RECIEVED FROM COOP 8 W.

&&

KCLARK
Local storm report, Aug 5, 10:03 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1103 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 NW COLONY             44.91N 104.21W
08/05/2008  E0.75 INCH       CROOK              WY   PUBLIC

0520 PM     HAIL             8 W ROCKYPOINT          44.90N 105.26W
08/05/2008  E1.75 INCH       CAMPBELL           WY   PUBLIC

0530 PM     TSTM WND GST     12 W COLONY             44.87N 104.40W
08/05/2008  E65.00 MPH       CROOK              WY   PUBLIC

            WIND GUSTS ESTIMATED BETWEEN 530 PM AND 540 PM MDT. SOME
            DAMAGE OCCURRED.

0530 PM     HAIL             12 W COLONY             44.87N 104.40W
08/05/2008  E1.25 INCH       CROOK              WY   PUBLIC

            HAIL LASTED FROM 530 PM TO 540 PM MDT.

0545 PM     HAIL             8 NE ALVA               44.77N 104.32W
08/05/2008  E1.00 INCH       CROOK              WY   TRAINED SPOTTER

0545 PM     HAIL             15 NW OSHOTO            44.75N 105.17W
08/05/2008  E0.75 INCH       CAMPBELL           WY   PUBLIC

0600 PM     HAIL             12 SE GILLETTE          44.17N 105.33W
08/05/2008  E0.75 INCH       CAMPBELL           WY   PUBLIC

0615 PM     TSTM WND GST     2 NE ROCKYPOINT         44.92N 105.07W
08/05/2008  E70.00 MPH       CROOK              WY   TRAINED SPOTTER

0615 PM     HAIL             2 NE ROCKYPOINT         44.92N 105.07W
08/05/2008  E0.75 INCH       CROOK              WY   TRAINED SPOTTER

0615 PM     HAIL             8 NW ROCKYPOINT         44.99N 105.20W
08/05/2008  M1.00 INCH       CAMPBELL           WY   TRAINED SPOTTER

            71 MPH RECORDED WIND. VEGITATION SREADED. 20 FT FLAG POLE
            BLOWN AWAY.

0617 PM     HAIL             7 SSE ROZET             44.18N 105.17W
08/05/2008  E1.00 INCH       CAMPBELL           WY   TRAINED SPOTTER

0617 PM     HAIL             NNE ALADDIN             44.64N 104.18W
08/05/2008  E1.50 INCH       CROOK              WY   TRAINED SPOTTER

0617 PM     TSTM WND GST     NNE ALADDIN             44.64N 104.18W
08/05/2008  E70.00 MPH       CROOK              WY   TRAINED SPOTTER

0620 PM     HAIL             13 SSE ROZET            44.10N 105.12W
08/05/2008  E1.50 INCH       CAMPBELL           WY   TRAINED SPOTTER

0620 PM     TSTM WND GST     10 W SPEARFISH          44.50N 104.06W
08/05/2008  E60.00 MPH       CROOK              WY   TRAINED SPOTTER

0620 PM     HAIL             10 W SPEARFISH          44.50N 104.06W
08/05/2008  E1.00 INCH       CROOK              WY   TRAINED SPOTTER

0620 PM     HAIL             6 W SPEARFISH           44.50N 103.98W
08/05/2008  M1.75 INCH       LAWRENCE           SD   PUBLIC

            GOLFBALL SIZE HAIL. WIND EQUIPMENT BROKE AT 65 MPH. 2
            BROKEN WINDOWS IN HOUSE. 4 INCH RAIN GAUGE OVERRAN.
            REPORT RECIEVED FROM COOP 8 W.

0620 PM     HAIL             4 W SPEARFISH           44.50N 103.94W
08/05/2008  M1.75 INCH       LAWRENCE           SD   PUBLIC

            RECIEVED GOLFBALL SIZE HAIL AND 4.00 RAINFALL. HOUSE HAD
            3 WINDOWS BROKEN BY HAIL. REPORT REWCIEVED FROM COOP 8 W.

0620 PM     HAIL             6 W SPEARFISH           44.50N 103.98W
08/05/2008  M1.25 INCH       LAWRENCE           SD   CO-OP OBSERVER

            HAIL ON ROADS MEASURED 12 INCHES DEEP AND 24 INCHES DEEP
            IN THE DITCHES. HOUSE HAD 3 WINDOWS BROKEN. RAINFALL 1.30

0630 PM     HAIL             8 W SPEARFISH           44.50N 104.02W
08/05/2008  E1.25 INCH       LAWRENCE           SD   TRAINED SPOTTER

            WIND DRIVEN HAIL BROKE THREE WINDOWS

0630 PM     HAIL             DEVILS TOWER            44.59N 104.71W
08/05/2008  E1.75 INCH       CROOK              WY   TRAINED SPOTTER

0630 PM     HAIL             BEULAH                  44.53N 104.08W
08/05/2008  E1.50 INCH       CROOK              WY   PUBLIC

0643 PM     HAIL             SPEARFISH               44.50N 103.86W
08/05/2008  E0.88 INCH       LAWRENCE           SD   LAW ENFORCEMENT

0643 PM     TSTM WND GST     5 W SPEARFISH           44.50N 103.96W
08/05/2008  M67.00 MPH       LAWRENCE           SD   TRAINED SPOTTER

0643 PM     HAIL             5 W SPEARFISH           44.50N 103.96W
08/05/2008  E1.25 INCH       LAWRENCE           SD   TRAINED SPOTTER

0702 PM     HAIL             12 SW SUNDANCE          44.28N 104.55W
08/05/2008  E1.00 INCH       CROOK              WY   PUBLIC

0704 PM     HAIL             10 SW SUNDANCE          44.30N 104.52W
08/05/2008  E0.75 INCH       CROOK              WY   PUBLIC

0723 PM     HAIL             14 NE UPTON             44.25N 104.43W
08/05/2008  E1.00 INCH       CROOK              WY   TRAINED SPOTTER

0728 PM     HAIL             LEAD                    44.35N 103.77W
08/05/2008  E1.00 INCH       LAWRENCE           SD   TRAINED SPOTTER

0728 PM     LIGHTNING        4 ENE STURGIS           44.43N 103.44W
08/05/2008                   MEADE              SD   PUBLIC

            *** 3 INJ *** LIGHTNING STRUCK THREE PEOPLE AT THE
            GLENCOE CAMP RESORT TICKET BOOTH.

0730 PM     TSTM WND GST     9 NW CLARETON           43.80N 104.81W
08/05/2008  E60.00 MPH       WESTON             WY   TRAINED SPOTTER

0730 PM     HAIL             12 WNW FOUR CORNERS     44.16N 104.35W
08/05/2008  E1.00 INCH       WESTON             WY   TRAINED SPOTTER

0735 PM     HAIL             LEAD                    44.35N 103.77W
08/05/2008  E1.50 INCH       LAWRENCE           SD   CO-OP OBSERVER

0750 PM     HAIL             10 SSE DEADWOOD         44.24N 103.67W
08/05/2008  E0.75 INCH       LAWRENCE           SD   TRAINED SPOTTER

0815 PM     HAIL             22 W CUSTER             43.77N 104.04W
08/05/2008  E0.75 INCH       CUSTER             SD   PUBLIC

0819 PM     TSTM WND GST     ELLSWORTH AFB           44.15N 103.10W
08/05/2008  M64.00 MPH       MEADE              SD   OTHER FEDERAL

0820 PM     TSTM WND GST     3 N BOX ELDER           44.16N 103.07W
08/05/2008  E70.00 MPH       MEADE              SD   NWS EMPLOYEE

0820 PM     TSTM WND GST     2 S RAPID CITY          44.05N 103.23W
08/05/2008  M59.00 MPH       PENNINGTON         SD   BROADCAST MEDIA

            MEASURED BY KELO TV MESONET ON SOUTH SIDE OF RAPID CITY
            NEAR FAIRMONT STREET.

0826 PM     TSTM WND GST     RAPID CITY AIRPORT      44.04N 103.06W
08/05/2008  M69.00 MPH       PENNINGTON         SD   OFFICIAL NWS OBS

0845 PM     TSTM WND GST     23 NW EDGEMONT          43.53N 104.15W
08/05/2008  E60.00 MPH       WESTON             WY   TRAINED SPOTTER

0850 PM     TSTM WND GST     7 SW HERMOSA            43.77N 103.29W
08/05/2008  E60.00 MPH       CUSTER             SD   TRAINED SPOTTER

0930 PM     TSTM WND GST     8 S WALL                43.88N 102.24W
08/05/2008  M66.00 MPH       PENNINGTON         SD   MESONET

            MEASURED BY PINNACLES RAWS SITE.

&&

NWS RAPID CITY
Special weather statement, Aug 5, 10:30 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1130 PM MDT TUE AUG 5 2008

SDZ012-024-025-028-072-073-WYZ056-057-071-060800-
BUTTE-CENTRAL BLACK HILLS-NORTHEASTERN CROOK-NORTHERN BLACK HILLS-
NORTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-WESTERN CROOK-WYOMING BLACK HILLS-
1054 PM MDT TUE AUG 5 2008

...THUNDERSTORMS MOVING OVER THE NORTHERN BLACK HILLS...

AT 1130 PM MDT...THUNDERSTORMS WERE DEVELOPING OVER THE NORTHERN
BLACK HILLS...AND MOVING SLOWLY SOUTHEAST. THESE STORMS WILL BE
CAPABLE OF PRODUCING PEA TO MARBLE HAIL...OCCASIONAL LIGHTNING...AND
BRIEF HEAVY RAINS. AREAS AFFECTED INCLUDE SPEARFISH...LEAD...
DEADWOOD...AND STURGIS. THE THUNDERSTORMS WILL REMAIN OVER THE
NORTHERN BLACK HILLS THROUGH 1 AM MDT.

The radar

The Rapid City radar (KUDX), 130 km away, was scanning. The volume nearest the first event began at 07:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Crook

When
August 5, 11:43 PM MST
Where
Crook County, 2 mi NW of Sundance
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.420, -104.409

Hail, Crook

When
August 5, 11:48 PM MST
Where
Crook County, Sundance
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
44.400, -104.380

Thunderstorm Wind, Crook

When
August 5, 11:48 PM MST
Where
Crook County, Sundance
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.400, -104.380

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123670, 123672, 123673.